Nausea and Eye Twitching - Methotrexate

Options
Basicquestions12
Basicquestions12 Member Posts: 23
edited 16. Oct 2019, 16:22 in Living with arthritis
Hello all,

It’s been about two and a half months since I started methotrexate. I’m now up to my maintenance dose of 17.5mg orally. I’ve coped fairly well , but noticed once I got to 15mg I did start to get nausea my evening dose , which makes it difficult to sleep at times. I find the only thing that helps the nausea is constant eating, especially carb foods!! Obviously I’m conscious of weight gain, and bought some mint sweets to see if they will help. Does anyone else have tips for this? I try drink plenty of fluids and the morning I take it I have porridge and two boiled eggs.

Another weird side effect I have is twitching the side of my left eye. I never had this before in my life , so can only put it down to methotrexate. Not sure if this is something I should mention to the nurse next time I get my bloods?

Overall I’m quite happy as I haven’t had any swelling for awhile , but I don’t want to get too excited as I know it’s come back many times before.

Thanks for reading :-)

Comments

  • stickywicket
    stickywicket Member Posts: 27,720
    edited 30. Nov -1, 00:00
    Options
    Is there some reason for not taking your meth with the porridge and two eggs? I'd have thought they would line your stomach very efficiently.

    The twitching? We all have a tendency to attribute everything to either disease or meds. Some things are just random and would have rocked up anyway.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    Meth and nausea - yes. Meth and an eye twitch? Unlikely. Have you read the leaflet to see if nerve twitches are mentioned? My right eye occasionally twitches and I get lovely shooting pains through my moustache area but not once has it occurred to me to blame the meth.

    I recall reading somewhere that moustache tingles are common with fibro but I didn't pursue it, I was vaguely interested that others experienced the same but that's as far as it went. Stuff happens because it can, it is tempting to blame the meds and/or the disease but more often than not they are not the culprits. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    A further thought struck me in the early hours - I wonder if stress and distress could be a factor with the tic. I think I am right in saying you were very upset a few months ago because the future seemed so uncertain, it is good that the meth is reducing your symptoms but maybe the underlying stress is still there? What about taking your meth in the morning so you are busy, distracted and occupied with the daily chores. Ginger is good for nausea so keep some ginger biscuits to hand, I found proper cola did the trick for me. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • frogmorton
    frogmorton Member Posts: 29,546
    edited 30. Nov -1, 00:00
    Options
    The carbs yes and MTX!

    Others ere might remember (I think Lindalegs?) finding that a chip butty really helped her :lol:

    Best of luck

    Toni xx
  • Basicquestions12
    Basicquestions12 Member Posts: 23
    edited 30. Nov -1, 00:00
    Options
    Thanks for the replies , and sorry again for not replying sooner!

    I have porridge and eggs the morning on methotrexate because the tablets make my stomach feel heavy , it’s hard to describe in any other way. And I know porridge fills you up longer and the eggs have natural folic acid! I’m finding the nausea difficult as I often do night shifts at work , and I know I can’t constantly eat on the job. I feel reluctant to tell management about my medical illness and tablets in case of discrimination. I’m fairly new to the job and I’m afraid they would sack me if they found out , but I also feel I should tell them in case I seem off at times!?? I also pulled my neck and shoulder the other day , which they had to be aware of as I was in a lot of pain.

    The eye twitching I only have the day and days following methotrexate. I take my next dose Friday so will track what happens. It could be stress , but I’m not feeling that anxious at the moment. I have been working very hard though and maybe getting inadequate sleep.
  • pinkteapot
    pinkteapot Member Posts: 48
    edited 30. Nov -1, 00:00
    Options
    Oh God, the carbs. I feel tired and slightly seasick the day after and stuffing down food is the only thing that helps. But temporarily so I do it all day long. Tiredness the day after that has me craving sugar all day.

    I’ve put on weight and I’m not worrying at the mo as I have some big life stress (non arthritis) but once that’s sorted I need to diet. And I’ve no idea how to do it given those two days a week!

    Also interested in alternatives!